Nevada, 2004

Heavy Snow in Nevada, February 25 to 26, 2004

February 25 to 26, 2004 · NWS VEF · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 25, 3:10 PM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 25, 3:10 PM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PST WED FEB 25 2004

.SYNOPSIS...A STRONG PACIFIC STORM PRODUCING HEAVY SNOW IN THE
SOUTHERN SIERRA WILL BRING WIDESPREAD RAIN AND SNOW ACROSS THE
MOJAVE DESERT AND SOUTHERN GREAT BASIN LATE TONIGHT AND THURSDAY.
A COLD AREA OF LOW PRESSURE WILL THEN SETTLE OVER THE GREAT BASIN
FRIDAY FOR SCATTERED RAIN AND SNOW SHOWERS AND BELOW NORMAL
TEMPERATURES. THE SYSTEM WILL EXIT TO THE EAST SATURDAY LEAVING
DRIER WEATHER FOR THE WEEKEND.
&&

.SHORT TERM...PRECIPITATION WAS BEGINNING TO SPREAD INTO WESTERN SAN
BERNARDINO COUNTY THIS AFTERNOON AFTER THE INITIAL PLUME OF MOISTURE
SLAMMED INTO THE SIERRA. THE PLUME OF LOW AND MID LEVEL MOISTURE
EXTENDS WELL OFF THE SOUTHERN CALIFORNIA COAST AND ENERGY ROUNDING
THE BASE OF THE BROAD CLOSED LOW WILL PRODUCE A GOOD COMBINATION OF
MOISTURE AND UPWARD FORCING SWEEPING EAST-SOUTHEAST ACROSS THE
FORECAST AREA TONIGHT AND THURSDAY MORNING. THE BEST FOCUS FOR
PRECIP ACROSS SOUTHEAST CALIFORNIA/SOUTHERN NEVADA SHOULD OCCUR
BETWEEN 4 AM AND NOON THEN SHIFTS ACROSS MOHAVE COUNTY DURING THE
AFTERNOON. THE 12Z/18Z ETA TRENDS WERE PREFERRED AND GENERALLY
FOLLOWED. DESERTS COULD SEE QUARTER TO HALF-INCH AMOUNTS OF QPF AND
THE MOUNTAINS STILL SHOULD SEE A FOOT OR SO OF NEW SNOW. WILL
UPGRADE THE WATCH TO A WARNING FOR THE SOUTHERN NEVADA MOUNTAINS AND
TO A SNOW ADVISORY FOR LINCOLN COUNTY. SINCE MOST OF THE PRECIP WILL
OCCUR DURING THE DAY OVER MOHAVE COUNTY...SNOW LEVELS SHOULD
GENERALLY BE ABOVE 6500 AND AMOUNTS OF 3-5 INCHES MAY FALL ABOVE
7000 FEET. WILL NOT ISSUE A SNOW ADVISORY THERE. THE COLD POOL OF
THE BROAD UPPER LOW THEN SETTLES OVER THE REGION FRIDAY FOR SHOWERY
WEATHER AND THEN PULLS EAST SATURDAY FOR A DRIER NORTHERLY FLOW AND
DIMINISHING PRECIP COVERAGE FROM WEST TO EAST.
&&

.LONG TERM...EXTENDED MODELS ARE BEGINNING TO DIFFER WITH THE SYSTEM
ON MONDAY WITH THE GFS SHOWING A DEEP TROUGH OVER THE WESTERN U.S.
INTO TUESDAY. THE GFS CONTINUES TO SHOW A DEEP TROUGH CARVING OUT
OVER THE WESTERN STATES MONDAY INTO TUESDAY. THIS IS IN RESPONSE TO
A STRONG NORTHERN STREAM SHORTWAVE WHICH THE ECMWF...UKMET...AND GFS
ALL SHOW SOUTH OF THE ALEUTIANS ON FRIDAY...BUT ONLY THE GFS RETAINS
A WELL DEFINED WAVE INTO MONDAY. THE ECMWF SHOWS NO HINT OF THE WAVE
ON MONDAY...WITH ONLY BROAD CYCLONIC CURVATURE OVER THE
INTERMOUNTAIN WEST ON TUESDAY...AND HEIGHTS 60-100 METERS HIGHER
THAN THE GFS. MODELS ARE SHOWING THAT THE BEST AREA FOR MOISTURE
WILL REMAIN OVER THE EASTERN HALF OF THE CWA LATE MONDAY INTO
TUESDAY AND HAVE GONE AHEAD AND LOWERED POPS SLIGHTLY OVER THE WEST.
ANOTHER SYSTEM IS FORECAST TO DROP INTO THE CWA THURSDAY AND WILL
CONTINUE WITH THE SLIGHT CHANCES THAT ARE ALREADY IN THE FORECAST. &&

.AVIATION...RAIN SHOWERS ARE EXPECTED TO MOVE INTO THE LAS VEGAS
VALLEY OVERNIGHT WITH THE GREATEST CHANCE EXPECTED BETWEEN 12Z AND
18Z THURSDAY. THERE WILL BE THE POTENTIAL OF CEILINGS LOWERING TO
BELOW 3000 FT AGL AND VSBYS DROPPING TO UNDER 5SM. RAIN IS EXPECTED
TO TAPER OFF BY MIDDAY WITH ISOLATED SHOWERS THROUGHOUT THE
REMAINDER OF THE AFTERNOON.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING FROM MIDNIGHT TONIGHT THROUGH THURSDAY
FOR ZONES 18-19 ABOVE 6000 FEET. SNOW ADVISORY THURSDAY FOR ZONE 15
ABOVE 6000 FEET.
.AZ...NONE.
.CA...WINTER STORM WARNING FOR THE SOUTHERN SIERRA ABOVE 6000 FEET
      IN EFFECT THROUGH TONIGHT.
&&
Hazardous weather outlook, Feb 25, 6:01 AM PST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
601 AM PST WED FEB 25 2004

CAZ026-261300-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
601 AM PST WED FEB 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN
NEVADA/NORTHWEST ARIZONA.

.DAY ONE...TODAY.

...A WINTER STORM WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT
ABOVE 6000 FEET...

A POTENT WINTER STORM SYSTEM WILL BRING SUBSTANTIAL MOISTURE AND
GUSTY WINDS TO THE EAST SLOPES OF THE SOUTHERN SIERRA BEGINNING THIS
AFTERNOON. HEAVY SNOW ACCUMULATIONS OF 18 TO 24 INCHES ARE EXPECTED
WITH STRONG GUSTY WINDS PRODUCING BLOWING AND DRIFTING SNOW IN PASSES
AND EXPOSED AREA. SEE THE WINTER WEATHER MESSAGE RNOWSWVEF FOR
FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS CONDITIONS MAY STILL BE POSSIBLE THURSDAY FROM PREVIOUS DAY
AND NIGHT SNOWFALL AND WIND. OTHERWISE...ONLY LIGHT ADDITIONAL
ACCUMULATIONS ARE EXPECTED. THE PROBABILITY FOR WIDESPREAD HAZARDOUS
WEATHER IS LOW FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.

NVZ018-019-261300-
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
601 AM PST WED FEB 25 2004

.DAY ONE...TODAY.

...WINTER STORM WATCH HAS BEEN ISSUED FOR TONIGHT ABOVE 6000 FEET...

A POTENT WINTER STORM SYSTEM MAY MOVE ACROSS SOUTHERN NEVADA TONIGHT
BRINGING THE POTENTIAL FOR SIGNIFICANT SNOW AND GUSTY WINDS TO THE
SPRING MOUNTAINS AND SHEEP RANGE. SEE WINTER WEATHER MESSAGE
RNOWSWVEF FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...A WINTER STORM WATCH HAS BEEN ISSUED FOR THURSDAY ABOVE 6000
FEET...

THE WINTER STORM COULD CONTINUE INTO THURSDAY AFTERNOON BRINGING
POTENTIAL TOTAL SNOW ACCUMULATIONS OF UP TO A FOOT OF NEW SNOW.
SNOW SHOWERS ARE EXPECTED FRIDAY OTHERWISE...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.

NVZ015-261300-
LINCOLN COUNTY-
601 AM PST WED FEB 25 2004

DAY ONE...TODAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. A POTENT PACIFIC STORM
SYSTEM WILL MOVE INTO THE AREA TONIGHT BRINGING RAIN AND SNOW TO THE
REGION. THE POTENTIAL EXISTS FOR SIGNIFICANT RAIN AND SNOWFALL WITH
THIS SYSTEM ALONG WITH STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

...WINTER STORM WATCH HAS BEEN ISSUED FOR THURSDAY ABOVE 6000 FEET...

A POTENT WINTER STORM SYSTEM WILL MOVE ACROSS NEVADA THURSDAY WITH
THE POTENTIAL FOR PRODUCING HEAVY SNOW AND GUSTY WINDS ACROSS LINCOLN
COUNTY AT ELEVATIONS ABOVE 6000 FEET. SEE WINTER WEATHER MESSAGE
RNOWSWVEF FOR FURTHER INFORMATION. SNOW SHOWERS ARE EXPECTED ON
FRIDAY OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW FRIDAY THROUGH TUESDAY.

AZZ001>003-036-CAZ027>029-NVZ014-016-017-020>022-261300-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LAKE HAVASU AND FORT MOJAVE-LAKE MEAD NATIONAL RECREATION AREA-
LAS VEGAS VALLEY-NORTHEAST CLARK COUNTY-NORTHWEST DESERTS-
NORTHWEST PLATEAU-SAN BERNARDINO COUNTY DESERTS-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SOUTHERN CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
601 AM PST (701 AM MST) WED FEB 25 2004

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. A POTENT PACIFIC STORM
SYSTEM WILL MOVE INTO THE AREA TONIGHT BRINGING RAIN AND SNOW TO THE
REGION. THE POTENTIAL EXISTS FOR SIGNIFICANT RAIN AND SNOWFALL WITH
THIS SYSTEM ALONG WITH STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE WINTER STORM WILL CONTINUE TO BRING RAIN AND SNOW TO THE
REGION THURSDAY. THE POTENTIAL EXISTS FOR SIGNIFCANT RAIN AND
SNOW WITH THIS SYSTEM ALONG WITH GUSTY WINDS. RAIN AND SNOW
SHOWERS ARE POSSIBLE AGAIN FRIDAY BUT THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Sc Lincoln/Nc Clark

When
February 25, 7:00 PM PST to February 26, 11:45 AM PST
Where
Sc Lincoln/Nc Clark forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.929, -114.945 (the zone’s center; the record gives no point)

The fire station on Mt Charleston reported a total of 12 to 14 inches of snow in just over 12 hours.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387356.